High Wind, Barber
- When
- September 14, 1:49 AM CST
- Where
- Barber forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.229, -98.685 (the zone’s center; the record gives no point)
An apparent minor heat burst during the late night hours resulted in a strong wind gust and a small rise of 3 degree C temperature rise.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An apparent minor heat burst during the late night hours resulted in a strong wind gust and a small rise of 3 degree C temperature rise.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 13, 11:44 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 1244 AM CDT MON SEP 14 2015 ...Updated synopsis and aviation discussion... .SYNOPSIS... ISSUED AT 1240 AM CDT MON SEP 14 2015 At 00z Monday a surface trough of low pressure was located along the Colorado border. This surface boundary were where scattered thunderstorms developed late Saturday afternoon. Once developed these storms moved southeast along a surface to 850mb moisture axis which extended from western Kansas into far western Oklahoma.. At 00z Monday a 700mb trough was located over eastern Colorado. 700mb temperatures ranged from +8c at Topeka to +13c at Dodge City, North Platte and Amarillo to +15c at Denver. && .SHORT TERM...(THIS EVENING THROUGH Monday) ISSUED AT 313 PM CDT SUN SEP 13 2015 There is a slight chance of showers and thunderstorms this afternoon ahead of the aforementioned surface trough in far western Kansas where surface based CAPE values will approach 2000 j/kg. If storms develop they could be marginally severe with hail as large as half dollars and wind gusts as high as 60 mph. Temperatures tonight will only fall back into the lower to mid 60s given the higher dewpoints and breezy south winds. Any thunderstorms Monday afternoon and evening will be isolated given the increasing mid level capping inversion ahead of the surface trough. With continued low to mid level warm advection, temperatures are expected to rise into the 90s. Relative humidity values will drop to below 15% in far western Kansas Monday afternoon along with wind gusts approaching 25 mph. Thus, criteria for red flag conditions could possibly be met. .LONG TERM...(Monday NIGHT THROUGH Sunday) ISSUED AT 313 PM CDT SUN SEP 13 2015 Continued hot and mainly dry weather can be expected Tuesday and Wednesday as western troughing persists, along with a surface trough in the lee of the Rockies and southerly winds. Highs will be in the 90s. There is a small chance of late day thunderstorms in western Kansas once again and any storm that develops could be severe with large hail and damaging winds. However, if the low level moisture mixes out too much and becomes diluted in the vertical, then thunderstorms may not develop at all. Despite the passage of a shortwave trough across the plains by early Friday, thunderstorm chances are very small in the warm sector over western Kansas. Cooler weather can be expected behind the front Friday afternoon into Saturday. There is a chance of thunderstorms by Sunday as the aforementioned upper level trough approaches, along with increasing low level moisture. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Monday NIGHT) ISSUED AT 1240 AM CDT MON SEP 14 2015 A south to southeasterly flow will continue overnight and Monday as a trough of low pressure at the surface remains nearly stationary near the Colorado border. These winds will increase to around 20 knots by the early afternoon at DDC and HYS based on increasing surface pressure gradient and stronger winds in the 900 to 850mb layer mix down to the surface. GCK winds will be around 15 knots. VFR conditions are expected over the next 24 hours based on 00z NAM BUFR soundings. BUFR soundings also indicating winds increasing to around 50knots in the 1700 to 2000 ft AGL level between 06z and 12z. Given these forecast winds will also mention wind shear during the first 6 hours of the the 06z tafs. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 94 69 96 / 10 10 20 0 GCK 67 96 67 96 / 10 20 20 0 EHA 65 94 65 93 / 10 20 20 0 LBL 67 95 66 96 / 10 10 20 0 HYS 70 94 69 96 / 10 10 20 10 P28 70 92 70 92 / 10 10 10 0 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Burgert SHORT TERM...Finch LONG TERM...Finch AVIATION...Burgert
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 404 AM CDT SUN SEP 13 2015 KSZ030-031-043>046-061>066-074>081-084>090-140915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 404 AM CDT SUN SEP 13 2015 /304 AM MDT SUN SEP 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TODAY AND EARLY TONIGHT, MAINLY SOUTH OF A SYRACUSE TO DODGE CITY TO STAFFORD LINE. THE MAIN HAZARD FROM THESE STORMS LATE TODAY WILL BE WIND GUSTS UP TO 60 MPH AND NICKEL SIZE HAIL. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TUESDAY AND TUESDAY NIGHT, MAINLY ACROSS WEST CENTRAL AND NORTH CENTRAL KANSAS. AT THIS TIME IT APPEARS THAT FEW OF THESE STORMS LATE TUESDAY MAY BE SEVERE. STRONG WINDS OF UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE THE MAIN HAZARD. ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE LATE WEEK AND EARLY THIS WEEKEND ACROSS SOUTH CENTRAL KANSAS. AT THIS TIME IT IS TO EARLY TO TELL IF THESE STORMS WILL BE SEVERE. HAZARDS WEATHER RISK... MONDAY... LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. TUESDAY... LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. WEDNESDAY... LIMITED EXCESSIVE HEAT RISK. THURSDAY... LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT SOUTH OF HIGHWAY 50. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1013 PM CDT SUN SEP 13 2015 KSZ088-089-140400- CLARK KS-COMANCHE KS- 1013 PM CDT SUN SEP 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE AND CLARK COUNTIES UNTIL 1100 PM CDT... AT 1012 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF ACRES...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLAND...PROTECTION...ENGLEWOOD...SITKA...ACRES AND BUTTERMILK. LAT...LON 3700 10006 3728 10008 3737 9943 3700 9924 TIME...MOT...LOC 0312Z 257DEG 18KT 3713 9996 UMSCHEID
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603274.